Hello my name is Sarah,
My doctor has diagnosed me with depression and anxiety, my doctor prescribed me Sertraline 100 MG, it is my third day today taking Sertraline. My doctor said to take 50 MG the first week and then start on 100 MG the following week. My concern is that I have never taken any medication besides Tylenol for headaches. I am afraid this medication will make me worse. I always get really bad anxiety from school the most, as I am a pre pharmacy major. I have a major exam next Friday and another major exam the following week. I was wondering would Sertraline help me in school? I believe my anxiety is affecting my schoolwork but I don’t know if I am right. Usually a week before a exam I get really bad anxiety, don’t do as well, fear I will fail, get this really horrible feeling in my stomach, and my heart races like crazy. I also have an issue with concentrating and my doctor told me first he would prescribe me with Sertraline and to see a therapist. I did both but I’m afraid taking Sertraline won’t help me with school, I can’t afford to get bad grades and am afraid of failing. Also my doctor said Sertraline will help me concentrate in school better, is that true? So will Sertraline help me in school by any chase?
Thank you, Sarah
Sertraline make me worse in school? I have bad anxiety&have a hard time concentrating on schoolwork?
- 2 Mar 2014 by sarah122
- 2 March 2014
- depression, anxiety, generalized anxiety disorder, sertraline, doctor, prescription, diagnosis
Hello my name is Sarah,
Added 2 Mar 2014:
Even when I study a lot. When I get a to a exam I panic so much I forget the material I studied. Will taking this medication help me in this situation ?
Sertaline is a great anti depressant I take 200mgs. I also take mirtazipine for sleep and propranolol. Could you ask ur doc to give u a small amount of diazipan just to get u over ur exams. I find diazipam helps with
Hi, sarah! Zoloft, in addition to depression, is used to treat panic attacks, anxiety disorders, PTSD, OCD, and loss of concentration.
The only thing is, it usually takes anywhere from a week or two to a month or more to get the full effects of the medication, so it may not help you greatly right away.
To some extent though, just knowing you have help on board may ease some of your panic.
I wish you the best of luck with this med and with your exams. WCV
I'm sure that anxiety does affect your studies and test taking and sertraline (Zoloft) will eventually help. Going to have to be patient though as it does take upwards of a month to reach max effectiveness. As you continue in therapy, ask your therapist to teach you some mindfulness exercises that will help reduce your test anxiety. Mindfulness exercises help one calm down by focusing oneself in the present. Anxiety is caused by being in the future, but staying in the here and now will reduce it.
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Feb 2011 • 2 answers
Updated 18 Oct 2016 • 3 answers
Updated 12 Jan 2017 • 1 answer
Updated 30 Mar 2017 • 1 answer
Updated 25 Sep 2018 • 2 answers